MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. ACCESS PORT KIT; ADJUSTABLE GASTRIC BAND ACCESS PORT

APOLLO ENDOSURGERY, INC. ACCESS PORT KIT; ADJUSTABLE GASTRIC BAND ACCESS PORT
Model Number B-2101
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Adhesion(s) (1695)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown taper.Medwatch sent to fda 02/23/2017.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.If returned, visual examination may confirm or determine another taper type associated with this event.Precautions: care must be taken during band adjustment to avoid puncturing the tubing that connects the access port and band, as this will cause leakage and deflation of the inflatable section.Failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.When adjusting band volume, the needle must be inserted perpendicular to the access port septum.Failure to do so may cause damage to the port and result in leaks.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Gastric banding done as a revision procedure has a greater risk of complications.Prior abdominal surgery is commonly associated with adhesions involving the stomach.In the us pivotal study of severely obese adults, 42% of the subjects undergoing revision surgery were reported to have adhesions involving the stomach.Care and time must be taken to adequately release the adhesions to provide access, exposure and mobilization of the stomach for a revision procedure.Unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.
 
Event or Problem Description
Reported as: a patient's lap-band system was reported to have a "port revision due to tubing leak." per op report, "verified that the break was an excessive angulation of the tubing that was kinked, there was some scar tissue at the entrance of the tubing that was probably creating a kink around that tubing area." the port was removed and replaced.

Brand Name
ACCESS PORT KIT
Common Device Name
ADJUSTABLE GASTRIC BAND ACCESS PORT
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key6355269
Report Number3006722112-2017-00053
Device Sequence Number13847212
Product Code LTI
UDI-Device Identifier10811955020084
UDI-Public(01)10811955020084(11)101005(17)121005(10)2028565
Combination Product (Y/N)N
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 01/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/05/2012
Device Model NumberB-2101
Device Catalogue NumberB-2101
Device Lot Number2028565
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2017
Initial Report FDA Received Date02/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMBIEN; BUPROPION HCI XL; DICLOFENAC ER; ESCITALOPRAM; LEXAPRO; LOVASTATIN; LOVOTHYROXINE; VOLTAREN; WELLBUTRIN; ZOLPIDEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight68